MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)

BOSTON SCIENTIFIC CORPORATION ENDOTAK RELIANCE; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Model Number 0157
Medical Device Problem Codes High impedance (1291); High Capture Threshold (3266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited high out-of-range pace impedance measurements greater than 2,500 ohms and threshold measurements of 5.5v@2ms.It was noted that the patient had not been seen since 2016, and the last device check showed the following lead measurements: pace impedance 1,671 ohms, thresholds 2.4v at 0.4ms, and shock impedance 65 ohms.No noise was observed at that time.Technical services (ts) recommended further lead evaluation, and discussed possible causes and troubleshooting options.This rv lead remains in service.No adverse patient effects were reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that this right ventricular (rv) lead exhibited high out-of-range pace impedance measurements greater than 2,500 ohms and threshold measurements of 5.5v@2ms.It was noted that the patient had not been seen since 2016, and the last device check showed the following lead measurements: pace impedance 1,671 ohms, thresholds 2.4v at 0.4ms, and shock impedance 65 ohms.No noise was observed at that time.Technical services (ts) recommended further lead evaluation, and discussed possible causes and troubleshooting options.This rv lead remains in service.No adverse patient effects were reported.Additional information received reported that this right ventricular (rv) defibrillation lead was surgically abandoned and replaced.It was also noted that this implantable cardioverter defibrillator (icd) was explanted and upgraded to a cardiac resynchronization therapy defibrillator (crt-d) system.No additional adverse patient effects were reported.

Brand Name
ENDOTAK RELIANCE
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR (NON-CRT)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
CPI - DEL CARIBE
guidant puerto rico b. v.
#12, rd. #698
dorado PR 00646
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key16344919
Report Number2124215-2023-05890
Device Sequence Number6260965
Product Code LWS
UDI-Device Identifier00802526531125
UDI-Public00802526531125
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910073/S039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/12/2007
Device Model Number0157
Device Catalogue Number0157
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2023
Supplement Date Received by Manufacturer03/13/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/12/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age79 YR
Patient SexMale